Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Fluctuating BP due to tension, high pulse rate. Prescribed metoprolol. Treatment options?

hi good eveng doc fast past 2 years i have being taking lostran 50 plain, but from past 15 days due to tension and stress my bp is fluctuating now the doc had prescribed me with metoprolol 25. but taking the tablet again my bp is fluctauting its some time comes down tp 100/72 with pluse rate of 68 and now tp 120/90 with pluse rate of 80. so please suggest me
Asked On : Wed, 23 Jan 2013
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Critical Care Specialist 's  Response
Hi thanks for your tension.
Tension is a known cause of increase in blood pressure.Metoprol is a beta blocker which blocks the effect of adranaline released during tension and responsible for increase in blood pressure.Blood pressure variation from 100/70 to 120/90 and heart rate from 68 to 80 beats per minutes is normal.Such variation do happens and are normal.and heart rate of 80 beat per minutes is normal and not tacycardia.I would suggest you to continue medicine as prescribed by your physician
Answered: Wed, 23 Jan 2013
I find this answer helpful
Internal Medicine Specialist Dr. Mayank Bhargava's  Response
Jan 2013
Thanks for posting your query.
There is diurnal variation in blood pressure during whole 24 hours.
Blood pressure is lowest at 3:00 AM in early morning and it again start rising .
So blood pressure at evening time is always higher than morning blood pressure.
You should take metoprolol and losartan as advised by your treating doctor and keep in touch.
Fall in pulse rate is due to metoprolol and is is its inherent quality.
You should considered your blood pressure variation as normal and continue with the prescribed medications.
Take care,
Dr. Mayank Bhargava
Answered: Wed, 23 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor